MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL GALAXY G3 6MM X 20CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL GALAXY G3 6MM X 20CM; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number GLY120620
Medical Device Problem Code Separation Failure (2547)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/09/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Information regarding patient identifier, date of birth, age, gender, weight, race, and ethnicity were not provided.Procode is krd/hcg.The name, phone and email address of the initial reporter are not available / reported.[conclusion]: the healthcare professional reported that during a major aortopulmonary collateral artery (mapca) coil embolization procedure, an approach was made from the right femoral artery puncture with a 4 fr sheath.The angio catheter was transferred to the celiac trunk, and the microcatheter approached the feeder from the celiac trunk, coil embolization was initiated.The 6mm x 20cm galaxy g3 (gly120620 / 30683259) was opened for the purpose of embolization and it was inserted into the microcatheter.It was able to make the shape as the physician intended, and when the physician attempted to detach the coil, the connecting cable was connected but the energizing lamp did not illuminate.The complaint device was removed from the patient¿s body because the energizing lamp remained unilluminated after several reconnection attempts.When another 6mm x 20cm galaxy g3 (gly120620 / lot# unknown) was used and inserted, it made the intended shape and when it was connected to the cable, the lamp illuminated and the physician was able to detach the coil.The procedure was continued.After several other coils were used, a 3mm x 12cm deltafill 18 coil (dlf180312 / 30663153) was used and inserted in the microcatheter.However, the coil could not make the shape that the physician intended after several attempts, the physician tried to resheath the coil but the core wire popped out in the middle of the introducer.The coil was removed and replaced; the replacement coil was able to embolize the intended vessel and the procedure was completed.It was not clear if a continuous flush was maintained.There was no report of any patient adverse event or patient complication.The complaint product is reported as not available for return.Based on complaint information, the device is not available to be returned for analysis.A review of manufacturing documentation associated with this lot (30683259) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.The device will not be returned for analysis and therefore, no further investigation can be performed at this time.No determination of causes and possible contributing factors could be made.As a result, we are closing this investigation.Failure to detach is a known potential product issue associated with the use of the device.The ifu contains several cautions relating to these situations, including instructions for troubleshooting should they be encountered during use.Per the ifu: ¿if a fault light is detected, the system ready light is not illuminated, or there is no detachment after two detachment attempts, replace the dcb unit.If detachment still does not occur, carefully withdraw the entire microcoil system, and redeploy a new microcoil system.¿ with the information provided in the complaint and without the product available for analysis, the reported issues by the customer cannot be confirmed.Based on the review of the manufacturing documentation, there is no indication that the event is related to the device manufacturing process.Assignment of root cause for the event remains speculative and inconclusive, based on the limited information provided and without the return of the complaint sample; however, it is possible that clinical and procedural factors, including device manipulation / interaction, aneurysm size / vessel characteristics, device selection, and the concomitant microcatheter, may have contributed to the reported issue.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective /preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.This report is being submitted pursuant to the provisions of 21 cfr, part 4.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by cerenovus, or its employees that the report constitutes an admission that the product, cerenovus, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
The healthcare professional reported that during a major aortopulmonary collateral artery (mapca) coil embolization procedure, an approach was made from the right femoral artery puncture with a 4 fr sheath.The angio catheter was transferred to the celiac trunk, and the microcatheter approached the feeder from the celiac trunk, coil embolization was initiated.The 6mm x 20cm galaxy g3 (gly120620 / 30683259) was opened for the purpose of embolization and it was inserted into the microcatheter.It was able to make the shape as the physician intended, and when the physician attempted to detach the coil, the connecting cable was connected but the energizing lamp did not illuminate.The complaint device was removed from the patient¿s body because the energizing lamp remained unilluminated after several reconnection attempts.When another 6mm x 20cm galaxy g3 (gly120620 / lot# unknown) was used and inserted, it made the intended shape and when it was connected to the cable, the lamp illuminated and the physician was able to detach the coil.The procedure was continued.After several other coils were used, a 3mm x 12cm deltafill 18 coil (dlf180312 / 30663153) was used and inserted in the microcatheter.However, the coil could not make the shape that the physician intended after several attempts, the physician tried to resheath the coil but the core wire popped out in the middle of the introducer.The coil was removed and replaced; the replacement coil was able to embolize the intended vessel and the procedure was completed.It was not clear if a continuous flush was maintained.There was no report of any patient adverse event or patient complication.The complaint product is reported as not available for return.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to include the additional event information received on 09-may-2022.[additional information]: on 09-may-2022, additional information was received.The information indicated that the 6mm x 20cm galaxy g3 (gly120620 / 30683259) was successfully removed from the patient.There was no report of it being in stretched condition.Information regarding the brand and size of the microcatheter used could not be obtained.The information indicated that the same microcatheter was used with the replacement 6mm x 20cm galaxy g3 (gly120620 / lot# unknown); the same microcatheter was used with the 3mm x 12cm deltafill 18 coil (dlf180312 / 30663153), but the coil was not able to form the shape that the physician intended.The information indicated that the same microcatheter was used to complete the procedure.A pre-deployment electrical check was performed.All connections appear to fit properly without application of excessive force.There was no allegation of patient injury as a result of the reported issue.There was no report of the procedure being prolonged as a result of the reported event.E.1: initial reporter phone: (b)(6).The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.

Brand Name
GALAXY G3 6MM X 20CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
Manufacturer (Section G)
CODMAN & SHURTLEFF, INC. (FREMONT)
47709 fremont blvd
fremont CA 94538
Manufacturer Contact
gabriel alfageme
31 technology dr
irvine, CA 92618
949789-8687
MDR Report Key13923596
Report Number3008114965-2022-00185
Device Sequence Number6242715
Product Code KRD
UDI-Device Identifier10886704077541
UDI-Public10886704077541
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K150319
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/09/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2024
Device Model NumberGLY120620
Device Catalogue NumberGLY120620
Device Lot Number30683259
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/09/2022
Supplement Date Received by Manufacturer05/09/2022
Initial Report FDA Received Date03/26/2022
Supplement Report FDA Received Date05/09/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/10/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown